Alert archive / Minnesota / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 22, NWS Twin Cities, MN

May 15, 2025Isanti County, Mille Lacs County, Sherburne County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at May 15, 2025, 9:36 AM CDT for Isanti County, Mille Lacs County, Sherburne County, Minnesota. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 15, 2025, 9:36 AM CDT (14:36 UTC)
Expired
May 15, 2025, 10:00 AM CDT
In force
24 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Isanti County, MN, Mille Lacs County, MN, Sherburne County, MN

The radar

The Minneapolis radar (KMPX), 87 km from the middle of the area, began a volume at 14:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 2.6 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2025-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 515 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2025-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
515 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1098 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

059 
WUUS53 KMPX 151436
SVRMPX
MNC059-095-141-151500-
/O.NEW.KMPX.SV.W.0022.250515T1436Z-250515T1500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
936 AM CDT Thu May 15 2025

The National Weather Service in the Twin Cities has issued a

* Severe Thunderstorm Warning for...
  Northeastern Sherburne County in central Minnesota...
  Northwestern Isanti County in east central Minnesota...
  Southeastern Mille Lacs County in east central Minnesota...

* Until 1000 AM CDT.

* At 936 AM CDT, a severe thunderstorm was located near Princeton, 
  or 13 miles west of Cambridge, moving north at 35 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Princeton, Spencer Brook and Dalbo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing large hail.

&&

LAT...LON 4556 9357 4574 9359 4574 9351 4573 9350
      4573 9333 4549 9345 4552 9357
TIME...MOT...LOC 1435Z 188DEG 28KT 4554 9351

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

PV
2 follow-up statements
762 
WWUS53 KMPX 151447
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
947 AM CDT Thu May 15 2025

MNC141-151457-
/O.CAN.KMPX.SV.W.0022.000000T0000Z-250515T1500Z/
Sherburne MN-
947 AM CDT Thu May 15 2025

...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR NORTHEASTERN 
SHERBURNE COUNTY...

The storm which prompted the warning has moved out of the area. 
Therefore, the warning has been cancelled.

&&

LAT...LON 4559 9357 4574 9358 4574 9351 4573 9350
      4573 9337 4557 9342
TIME...MOT...LOC 1436Z 188DEG 28KT 4555 9351

$$


MNC059-095-151500-
/O.CON.KMPX.SV.W.0022.000000T0000Z-250515T1500Z/
Isanti MN-Mille Lacs MN-
947 AM CDT Thu May 15 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 10 AM CDT FOR 
NORTHWESTERN ISANTI AND SOUTHEASTERN MILLE LACS COUNTIES...

At 947 AM CDT, a severe thunderstorm was located 7 miles northeast 
of Princeton, or 15 miles northwest of Cambridge, moving north at 35 
mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
  Dalbo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing large hail.

&&

LAT...LON 4559 9357 4574 9358 4574 9351 4573 9350
      4573 9337 4557 9342
TIME...MOT...LOC 1436Z 187DEG 30KT 4556 9351

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

PV
431 
WWUS53 KMPX 151501
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1001 AM CDT Thu May 15 2025

MNC059-095-151511-
/O.EXP.KMPX.SV.W.0022.000000T0000Z-250515T1500Z/
Isanti MN-Mille Lacs MN-
1001 AM CDT Thu May 15 2025

...SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR NORTHWESTERN ISANTI 
AND SOUTHEASTERN MILLE LACS COUNTIES...

The storm which prompted the warning has weakened below severe 
limits, and no longer poses an immediate threat to life or property. 
Therefore, the warning has been allowed to expire. However, small 
hail is still possible with this thunderstorm.

&&

LAT...LON 4559 9357 4574 9358 4574 9351 4573 9350
      4573 9337 4557 9342
TIME...MOT...LOC 1447Z 187DEG 30KT 4565 9349

$$

PV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 6:53 AM CDT, 2 hours 43 minutes earlier. Its key messages:

  • Initial thunderstorm complex moves across central/southern Minnesota through daybreak. Storms are forecast to weaken as they move east.
  • Enhanced Risk (Level 3/5) for severe weather from eastern Minnesota through most of Wisconsin this afternoon. Very large hail, damaging winds, and tornadoes are all possible.
  • Strong southwesterly winds follow the frontal passage this evening and continue into Friday. Wind Advisory issued across southern Minnesota where gusts up to 50 mph are possible.
  • Cooler, below normal temperatures for the weekend. Wet weather returns early next week.
Area forecast discussion, May 15, 6:53 AM CDT, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
653 AM CDT Thu May 15 2025

.KEY MESSAGES...

- Initial thunderstorm complex moves across central/southern Minnesota
  through daybreak. Storms are forecast to weaken as they move
  east.

- Enhanced Risk (Level 3/5) for severe weather from eastern Minnesota
  through most of Wisconsin this afternoon. Very large hail,
  damaging winds, and tornadoes are all possible.

- Strong southwesterly winds follow the frontal passage this
  evening and continue into Friday. Wind Advisory issued across
  southern Minnesota where gusts up to 50 mph are possible.

- Cooler, below normal temperatures for the weekend. Wet weather
  returns early next week.

&&

.DISCUSSION...
Issued at 158 AM CDT Thu May 15 2025

SEVERE WEATHER POSSIBLE TODAY...Regional radar captures robust
convection ongoing across southeastern SD/northeastern NE. The
strongest activity was located on the nose of the instability
gradient over northeastern NE. As anticipated, upscale growth into a
mature MCS is underway. We've discussed the potential outcomes in
the track of this complex over the past few discussions. HREF's CAM
ensemble has come into pretty solid agreement that the MCS will move
into southwestern Minnesota and continue on a more northeasterly
track supported by the mid to upper level flow. Even at this near
term/nowcast forecast distance, it still seems conceivable that the
MCS takes a little bit of an easterly turn along the instability
gradient, which keeps areas like the TC Metro in play for convection
through mid-morning. This scenario is displayed by the 00z RRFS.
Isolated damaging wind gusts and large hail are possible as the
complex moves across southwest MN, though we do expect the MCS to
gradually decay as moves east with time.

The quick translation of a negatively tilted trough over the eastern
Dakotas will support the deepening of a climatologically anomalous
~980s mb surface low near the ND/SD/MN triple point. The occlusion
of the surface cyclone will send an elongated cold front rapidly
across Minnesota, which will be the focus for a potential severe
weather episode this afternoon. An EML, characterized by a narrow
plume 8-8.5C/km mid-level lapse rates, will overspread southern MN
following the morning MCS. This will effectively work to "cap" the
atmosphere, allowing for extreme instability to build aloft ahead of
the primary severe weather threat -- though it should be noted that
this window will likely be fairly short as attempts at renewed
convective initiation are expected across eastern MN as early as
late morning. Elevated convection near the surface low will likely
be ongoing across western/central MN through the mid-morning hours.
There could be a few instances of large hail in this convection,
however the greater threat of severe weather will exist to the south
and east. While cloud debris from the morning MCS/slow-to-clear
precipitation may play a factor in the eventual outcome of today's
setup, there is high confidence that a rather volatile environment
capable of producing all severe weather hazards will take shape over
eastern MN/western WI by late morning. A quick highlight of the
expected environment across eastern MN/western WI includes MLCAPEs
of 2500+ J/kg (supporting robust updrafts), modestly steep mid-level
lapse rates, SHIP values between 2.0-2.5 (indicates the potential
for significant hail in excess of 2"), along with strong shear.
Convective mode will be a key player in the occurrence of any single
hazard, but this type of environment is capable of producing very
large hail (2"+), damaging winds (60+ mph) and tornadoes (perhaps a
few strong tornadoes). SPC made little change to the new Day 1
Outlook, as far eastern MN and all of western WI remaining under the
Enhanced Risk (3/5). Much of the remaining real estate across the
MPX coverage area (central/southern MN) are under the Slight Risk
(Level 2/5).

The threat across the Slight Risk area is somewhat conditional due
to the capping and quick turnaround from the morning convection,
which may in turn limit storm coverage. However, CAMs continue to
display an arc of robust convection developing by early afternoon
across east central MN southeast into western WI. Given the
aforementioned environment and strong synoptic support, would expect
convection to intensify quickly. Essentially the Enhanced Risk
serves as the area by which widespread coverage of numerous severe
thunderstorms are expected. So while all hazards are possible with
any storms that develop today, the greatest probabilities exist
across far eastern MN/western WI. Another item to watch will be the
upscale evolution of convection as matures with eastward movement
into WI this afternoon. Should storms grow into linear segments, a
more pronounced damaging wind threat may materialize. Conversely,
should supercells remain semi-discrete, a greater tornado scenario
is on the table. SPC has highlighted a large swath of west/central
WI under the 10% sig hatched area of tornadoes. Convection will be
moving quickly given the strong flow aloft, so we'll be able to give
a high confidence "all clear" from southwest to northeast with time
this afternoon. Today is not a "slam dunk" severe weather day in the
Twin Cities given the conditional nature of storm coverage, but it
is a day to respect the setup and be ready to respond to
Watch/Warning information should severe thunderstorms develop.

STRONG WINDS THIS EVENING/FRIDAY...Shortly after the departure of
convection, a "sting jet" scenario aims to setup across the region.
The translation of the 700mb jetstreak around the upper-low will
drive strong southwesterly winds to the surface with gusts up to 50
mph this afternoon and evening. We'll observe an increase in winds
across the entire region as this process occurs, but it's south-
central Minnesota where the forecast of strongest winds has prompted
the issuance of a Wind Advisory. Strong winds (45+ mph), lingering
deformation precipitation, and cooler temperatures will make for a
rather raw day tomorrow. The potent Spring storm system will begin
to depart Saturday, though it will still be breezy and cool with
highs in the 50s. Temperatures then climb into the 60s Sunday &
beyond, with the return of rain chances early next week. Latest NBM
already features 80%+ PoPs in the Tuesday timeframe...which is
reflective of nearly all ensemble members displaying precipitation.

&&

.AVIATION /12Z TAFS THROUGH 12Z FRIDAY/...
Issued at 631 AM CDT Thu May 15 2025

A very complex TAF period weather-wise is unfolding, with two
rounds of storms likely, followed by strong winds behind a cold
front Thursday afternoon. The first round of storms moving
across western/southern MN, sliding slowly eastward, will run
into a slightly more stable airmass and its progression is
expected to continue slowing with the line gradually
dissipating. However, this will lead to the continued
uncertainty surrounding the second round of convection for later
this afternoon-evening. Round 2 is still expected to develop
over central-eastern MN along a cold/occluded surface front.
While RWF/AXN have been in the crosshairs of this first round,
RWF/AXN/MKT are the most likely to miss the second round. The
issue for those sites will be very strong winds on the backside
of the front. For the remaining TAF sites, convection in the
second round looks fairly good to impact those sites, with
conditions at a minimum getting down to MVFR, though heavy rain
could/would push visibilities into IFR. Conditions generally
improve overnight behind the evening activity, but wrap-around
moisture coming into the region tomorrow will lead to steady
rainfall, which has been included in the western TAF sites
starting just prior to daybreak Friday.

KMSP...Will monitor if the diminishing line of convection
actually makes it to MSP but confidence is pretty low at this
point so have omitted its mention at initialization. Best timing
for activity later on to reach MSP looks to be 18z-21z, although
storm duration at MSP will actually last much less than that 3
hour window, more likely 30-45 minutes. The next issue becomes
strong winds behind an anticipated arcing line of thunderstorms,
producing strong crosswinds. Directions of 200-220 with speeds
near 20G30kts (possibly as high as 35-40kts) will cause some
crosswind issues for the north parallel.

/OUTLOOK FOR KMSP/
SAT...MVFR mrng cigs likely. Wind NW 10-15G20-25 kts.
SUN...VFR. Wind NE 5-10 kts.
MON...Mainly VFR. Chance MVFR/SHRA. Wind ESE 10-15G25kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...Wind Advisory from 2 PM this afternoon to 9 PM CDT this
     evening for Blue Earth-Brown-Chippewa-Faribault-Freeborn-
     Lac Qui Parle-Le Sueur-Martin-Nicollet-Redwood-Renville-
     Sibley-Steele-Waseca-Watonwan-Yellow Medicine.
WI...None.

&&

DISCUSSION...Strus
AVIATION...JPC
Hazardous weather outlook, May 15, 3:34 AM CDT, 6 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
334 AM CDT Thu May 15 2025

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
160830-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
334 AM CDT Thu May 15 2025

This Hazardous Weather Outlook is for portions of central and
southern Minnesota, and west central Wisconsin.

.DAY ONE...Today and Tonight.

Scattered thunderstorms can be expected over western Minnesota
this morning. A few storms may be strong to severe, possibly
producing large hail, damaging winds or a tornado or two.

After a late morning into early afternoon lull, additional
thunderstorms can be expected over central and eastern Minnesota
into western Wisconsin late this afternoon and evening. A few
storms may be strong to severe over eastern MN into western WI,
possibly producing large hail, damaging winds or a few tornadoes.
There is an Enhanced (Level 3 of 5) Risk of severe thunderstorms
over eastern MN into western WI, a Slight (Level 2 of 5) Risk of
severe thunderstorms over central MN and a Marginal (Level 1 of 5)
Risk of severe thunderstorms over western and far southern MN
today.

Strong south to southwest winds, with gusts of 40 to 50 mph, can
be expected this afternoon over southern and southwestern
Minnesota this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Strong west winds, with gusts of 40 to 50 mph, will be possible
on Friday across western through southern Minnesota.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation may be needed this morning in western
MN and this afternoon and evening in eastern MN into western WI.

In the hours before

Special weather statement, May 15, 5:00 AM CDT, 4 hours 36 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
500 AM CDT Thu May 15 2025

MNZ055>057-064-065-073-151045-
Yellow Medicine MN-Chippewa MN-Kandiyohi MN-Swift MN-Redwood MN-
Renville MN-
500 AM CDT Thu May 15 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN KANDIYOHI...
CHIPPEWA...SOUTHEASTERN SWIFT...REDWOOD...NORTHWESTERN RENVILLE AND
EASTERN YELLOW MEDICINE COUNTIES UNTIL 545 AM CDT...

At 500 AM CDT, Doppler radar was tracking a strong thunderstorm near
Echo, or 13 miles west of Redwood Falls, moving north at 55 mph.

HAZARD...Wind gusts up to 50 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Willmar, Montevideo, Redwood Falls, Granite Falls, Olivia, Clara
  City, Renville, Walnut Grove, Lamberton, Raymond, Wabasso, Sacred
  Heart, Prinsburg, Wood Lake, Maynard, Hanley Falls, Echo, Pennock,
  Danube and Minnesota Falls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 4515 9576 4518 9576 4517 9495 4420 9518
      4420 9559 4454 9559 4454 9560 4463 9560
      4463 9568
TIME...MOT...LOC 0959Z 195DEG 45KT 4458 9537

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Strus
Special weather statement, May 15, 5:29 AM CDT, 4 hours 7 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
529 AM CDT Thu May 15 2025

MNZ065-073-074-151100-
Redwood MN-Brown MN-Renville MN-
529 AM CDT Thu May 15 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL BROWN...
NORTHEASTERN REDWOOD AND CENTRAL RENVILLE COUNTIES UNTIL 6 AM CDT...

At 529 AM CDT, Doppler radar was tracking a strong thunderstorm near
Franklin, or 9 miles southeast of Redwood Falls, moving northeast at
40 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Redwood Falls, Olivia, Bird Island, Morgan, Franklin, Morton,
  Clements, Evan, Bechyn, Redwood Falls Airport and North Redwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 4459 9511 4489 9504 4489 9472 4430 9482
      4441 9515
TIME...MOT...LOC 1029Z 204DEG 35KT 4449 9494

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Strus
Special weather statement, May 15, 6:06 AM CDT, 3 hours 30 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
606 AM CDT Thu May 15 2025

MNZ065-073-074-151130-
Redwood MN-Brown MN-Renville MN-
606 AM CDT Thu May 15 2025

...A STRONG THUNDERSTORM WILL IMPACT WESTERN BROWN...EASTERN REDWOOD
AND RENVILLE COUNTIES UNTIL 630 AM CDT...

At 606 AM CDT, Doppler radar was tracking a strong thunderstorm over
Morgan, or 11 miles southeast of Redwood Falls, moving northeast at
45 mph.

HAZARD...Wind gusts up to 50 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Redwood Falls, Sleepy Eye, Olivia, Springfield, Fairfax, Hector,
  Bird Island, Morgan, Buffalo Lake, Franklin, Morton, Comfrey,
  Lakeside, Sanborn, Clements, Evan, Wanda, Cobden, Redwood Falls
  Airport and Fort Ridgely State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 4420 9525 4489 9504 4489 9451 4472 9458
      4472 9463 4460 9463 4446 9469 4445 9479
      4445 9475 4443 9470 4411 9483 4411 9510
      4420 9510
TIME...MOT...LOC 1106Z 214DEG 37KT 4446 9492

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Strus
Local storm report, May 15, 8:59 AM CDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
859 AM CDT Thu May 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 AM     Hail             Hanover                 45.16N 93.67W
05/15/2025  E0.88 Inch       Wright             MN   Trained Spotter

&&

NDC
Special weather statement, May 15, 9:23 AM CDT, 13 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
923 AM CDT Thu May 15 2025

MNZ044-051-052-151500-
Isanti MN-Sherburne MN-Mille Lacs MN-
923 AM CDT Thu May 15 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN ISANTI...SOUTH
CENTRAL MILLE LACS AND NORTHEASTERN SHERBURNE COUNTIES UNTIL 10 AM
CDT...

At 923 AM CDT, Doppler radar was tracking a strong thunderstorm over
Zimmerman, or 17 miles west of Cambridge, moving north at 35 mph.

HAZARD...Wind gusts up to 30 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  St. Francis, Zimmerman, Princeton, Spencer Brook and Princeton
  Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 4556 9364 4567 9364 4564 9343 4541 9345
      4542 9351 4539 9351 4543 9365
TIME...MOT...LOC 1423Z 184DEG 31KT 4547 9357

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH

PV
Local storm report, May 15, 9:32 AM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
932 AM CDT Thu May 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 AM     Hail             Zimmerman               45.44N 93.59W
05/15/2025  E0.70 Inch       Sherburne          MN   Public

&&

NDC

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 10:17 PM CDTWind AdvisoryMPXBlue Earth, Brown, Chippewa, Faribault, Freeborn, Lac qui Parle and 10 more45 hr
May 15, 3:52 AM CDTSpecial Weather StatementMPXLac qui Parle, Yellow Medicine23 min
May 15, 4:14 AM CDTSevere Thunderstorm WarningMPXLac qui Parle, Yellow Medicine31 min
May 15, 4:27 AM CDTSpecial Weather StatementMPXChippewa, Swift, Yellow Medicine33 min
May 15, 5:00 AM CDTSpecial Weather StatementMPXChippewa, Kandiyohi, Redwood45 min
May 15, 5:29 AM CDTSpecial Weather StatementMPXRenville31 min
May 15, 5:34 AM CDTSevere Thunderstorm WarningMPXRedwood, Renville26 min
May 15, 6:06 AM CDTSpecial Weather StatementMPXRenville24 min
May 15, 9:23 AM CDTSpecial Weather StatementMPXIsanti37 min
May 15, 9:58 AM CDTSpecial Weather StatementMPXIsanti17 min
May 15, 10:24 AM CDTSpecial Weather StatementMPXKanabec21 min
May 15, 12:56 PM CDTSevere Thunderstorm WarningMPXLe Sueur19 min
May 15, 1:17 PM CDTTornado WarningMPXSwift28 min
May 15, 1:27 PM CDTSevere Thunderstorm WarningMPXDakota, Goodhue, Le Sueur, Rice, Scott, Steele33 min
May 15, 1:33 PM CDTSevere Thunderstorm WarningMPXMeeker, Wright27 min
May 15, 1:36 PM CDTSevere Thunderstorm WarningMPXCarver, Wright24 min
May 15, 1:37 PM CDTTornado WarningMPXPope, Stevens, Swift38 min
May 15, 1:48 PM CDTTornado WarningMPXScott10 min
May 15, 1:55 PM CDTSevere Thunderstorm WarningMPXDakota, Goodhue, Hennepin, Ramsey, Rice, Scott and 1 more35 min
May 15, 2:25 PM CDTTornado WarningMPXAnoka, Hennepin, Ramsey20 min
May 15, 2:31 PM CDTSevere Thunderstorm WarningMPXDakota, Goodhue, Ramsey, Washington44 min
May 15, 2:36 PM CDTSpecial Weather StatementMPXDouglas, Todd24 min
May 15, 2:41 PM CDTSevere Thunderstorm WarningMPXAnoka, Chisago, Hennepin, Isanti, Kanabec, Mille Lacs and 3 more49 min
May 15, 2:52 PM CDTTornado Warning Tornado observedMPXStearns, Todd23 min
May 15, 3:06 PM CDTTornado WarningMPXMille Lacs24 min
May 15, 3:13 PM CDTSpecial Weather StatementMPXTodd32 min
May 15, 3:26 PM CDTSpecial Weather StatementMPXKanabec19 min
May 15, 3:34 PM CDTSevere Thunderstorm WarningMPXKanabec, Mille Lacs24 min
May 15, 3:37 PM CDTTornado WarningMPXBenton, Morrison, Stearns23 min
May 15, 3:56 PM CDTSpecial Weather StatementMPXBenton, Morrison34 min
May 15, 4:22 PM CDTSpecial Weather StatementMPXMille Lacs38 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.